Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 2, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Feb 24, 2011, 1:15 PM PST. It took effect at Feb 25, 2011, 7:00 PM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2011, 1:15 PM PST (21:15 UTC)
- In effect from
- Feb 25, 2011, 7:00 PM PST
- Expired
- Feb 26, 2011, 5:38 PM PST
- In force
- 23 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
609 WHUS76 KSGX 242115 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 115 PM PST THU FEB 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 4 AM PST SUNDAY... .A STRONG COLD FRONT WILL MOVE INTO THE AREA FRIDAY NIGHT THROUGH SATURDAY NIGHT WITH STRONG GUSTY SOUTHWEST WINDS DEVELOPING AND INCREASING SEAS DUE TO WINDS INITIALLY AND THEN AN INCREASING SWELL LATE SATURDAY. PZZ750-775-251030- /O.NEW.KSGX.SC.Y.0002.110226T0300Z-110227T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 115 PM PST THU FEB 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 4 AM PST SUNDAY. * TIMING: FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. * SEAS: INCREASING TO AROUND 10 FT FRIDAY NIGHT THROUGH SATURDAY NIGHT. * WINDS: INCREASING TO 20 KT WITH GUSTS TO 25 TO 35 KT FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
6 follow-up statements
871 WHUS76 KSGX 251013 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 213 AM PST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY IN THE INNER AND OUTER WATERS FOR GUSTY WINDS AND HAZARDOUS SEAS FRIDAY EVENING THROUGH SUNDAY MORNING... .A STRONG COLD FRONT WILL MOVE INTO THE AREA FRIDAY NIGHT THROUGH SATURDAY NIGHT WITH STRONG GUSTY SOUTHWEST WINDS DEVELOPING AHEAD OF THE FRONT AND INCREASING SEAS DUE TO WIND WAVES AND AN INCREASING SWELL. GUSTY WEST TO NORTHWEST WINDS BEHIND THE FRONT WILL CONTINUE THROUGH SUNDAY MORNING. PZZ750-775-251900- /O.EXT.KSGX.SC.Y.0002.110226T0300Z-110227T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 213 AM PST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST SUNDAY. * TIMING: FRIDAY NIGHT THROUGH SUNDAY MORNING. * SEAS: INCREASING TO AROUND 10 FT SATURDAY NIGHT THROUGH SUNDAY MORNING. * WINDS: INCREASING TO 20 KT WITH GUSTS TO 25 TO 35 KT FRIDAY NIGHT THROUGH SUNDAY MORNING. WINDS WILL SHIFT FROM THE SOUTHWEST TO WEST EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO SS
912 WHUS76 KSGX 251853 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1053 AM PST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY IN THE INNER AND OUTER WATERS FOR GUSTY WINDS AND HAZARDOUS SEAS FRIDAY EVENING THROUGH SUNDAY MORNING... .A STRONG COLD FRONT WILL MOVE INTO THE AREA TONIGHT THROUGH SATURDAY NIGHT WITH STRONG GUSTY SOUTHWEST WINDS DEVELOPING AHEAD OF THE FRONT AND INCREASING SEAS DUE TO WIND WAVES AND AN INCREASING SWELL. GUSTY WEST TO NORTHWEST WINDS BEHIND THE FRONT WILL CONTINUE THROUGH SUNDAY MORNING. PZZ750-775-260300- /O.CON.KSGX.SC.Y.0002.110226T0300Z-110227T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1053 AM PST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST SUNDAY. * TIMING: FRIDAY NIGHT THROUGH SUNDAY MORNING. * SEAS: INCREASING TO AROUND 10 FT SATURDAY NIGHT THROUGH SUNDAY MORNING. * WINDS: INCREASING TO 20 KT WITH GUSTS TO 25 TO 35 KT FRIDAY NIGHT THROUGH SUNDAY MORNING. WINDS WILL SHIFT FROM THE SOUTHWEST TO WEST EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO SMALL
498 WHUS76 KSGX 260234 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 634 PM PST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY IN THE INNER AND OUTER WATERS FOR GUSTY WINDS AND HAZARDOUS SEAS FRIDAY EVENING THROUGH SUNDAY MORNING... .A STRONG COLD FRONT WILL MOVE INTO THE AREA TONIGHT THROUGH SATURDAY NIGHT WITH STRONG GUSTY SOUTHWEST WINDS DEVELOPING AHEAD OF THE FRONT AND INCREASING SEAS DUE TO WIND WAVES AND AN INCREASING SWELL. GUSTY WEST TO NORTHWEST WINDS BEHIND THE FRONT WILL CONTINUE THROUGH SUNDAY MORNING. PZZ750-775-261045- /O.CON.KSGX.SC.Y.0002.110226T0300Z-110227T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 634 PM PST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. * TIMING: TONIGHT THROUGH SUNDAY MORNING. * SEAS: INCREASING TO AROUND 10 FT SATURDAY NIGHT THROUGH SUNDAY MORNING. * WINDS: INCREASING TO 20 KT WITH GUSTS TO 25 TO 35 KT TONIGHT THROUGH SUNDAY MORNING. WINDS WILL SHIFT FROM THE SOUTHWEST TO WEST EARLY SATURDAY MORNING...THEN TO THE NORTHWEST SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 23 HTTP://WWW.WEATHER.GOV/SANDIEGO
007 WHUS76 KSGX 261018 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 218 AM PST SAT FEB 26 2011 ...SMALL CRAFT ADVISORY IN THE INNER AND OUTER WATERS FOR GUSTY WINDS AND ROUGH SEAS THROUGH SUNDAY MORNING... .GUSTY ONSHORE WINDS AND A LARGE SHORT-PERIOD SWELL WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE COASTAL WATERS. PZZ750-775-261830- /O.CON.KSGX.SC.Y.0002.000000T0000Z-110227T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 218 AM PST SAT FEB 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. * TIMING: THROUGH SUNDAY MORNING. * SEAS: INCREASING TO AROUND 8 FT TONIGHT THROUGH SUNDAY MORNING. * WINDS: 20 KT WITH GUSTS OF 25 TO 30 KT THROUGH SUNDAY MORNING. WINDS WILL SHIFT FROM WEST..TO THE NORTHWEST SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
941 WHUS76 KSGX 261751 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 951 AM PST SAT FEB 26 2011 ...SMALL CRAFT ADVISORY IN THE INNER AND OUTER WATERS FOR GUSTY WINDS AND ROUGH SEAS THROUGH SUNDAY MORNING... .GUSTY ONSHORE WINDS AND A LARGE SHORT-PERIOD SWELL WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE COASTAL WATERS. PZZ750-775-270200- /O.CON.KSGX.SC.Y.0002.000000T0000Z-110227T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 951 AM PST SAT FEB 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. * TIMING: THROUGH SUNDAY MORNING. * SEAS: INCREASING TO AROUND 8 FT TONIGHT THROUGH SUNDAY MORNING. * WINDS: 20 KT WITH GUSTS OF 25 TO 30 KT THROUGH SUNDAY MORNING. WINDS WILL SHIFT FROM WEST..TO THE NORTHWEST SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
313 WHUS76 KSGX 270138 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 538 PM PST SAT FEB 26 2011 PZZ750-775-270245- /O.CAN.KSGX.SC.Y.0002.000000T0000Z-110227T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 538 PM PST SAT FEB 26 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL CRAFT ADVISORY. SUSTAINED WINDS WILL MOSTLY BE LESS THAN 20 KNOTS TONIGHT AND SUNDAY MORNING. MOST OF THE WAVES WILL BE 7 FEET OR LESS. $$ MAXWELL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 9:00 AM PST, 4 hours 15 minutes earlier.
Area forecast discussion, Feb 24, 9:00 AM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PST THU FEB 24 2011
.SYNOPSIS...A DEEPER MARINE LAYER WILL CAUSE VARIABLE CLOUDINESS AND
ISOLATED LIGHT SHOWERS WEST OF THE MOUNTAINS THROUGH FRIDAY MORNING.
CONTINUED COOL. A COLD UPPER LOW APPROACHING FROM THE NORTH WILL
BRING AN INCREASING CHANCE OF RAIN AND MOUNTAIN SNOW FRIDAY. THE
MAIN PART OF THE STORM WILL MOVE THROUGH FRIDAY NIGHT AND SATURDAY
WITH RAIN...LOWER SNOW LEVELS AND LOCAL GUSTY WINDS. THERE
COULD ALSO BE ISOLATED THUNDERSTORMS SATURDAY WITH VERY LOW SNOW
LEVELS AND NEAR RECORD COLD. DRY AND WARMER DURING THE EARLY TO
MIDDLE OF NEXT WEEK UNDER HIGH PRESSURE.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WE HAVE A PRETTY HEALTHY MARINE LAYER ABOUT 6500 FEET DEEP THIS
MORNING WITH A THIN LAYER OF CLOUDS AT AROUND 2000 FEET BELOW THAT.
A FEW SPRINKLES OR LIGHT SHOWERS ARE POSSIBLE TODAY THROUGH FRIDAY
MORNING MAINLY NEAR THE MOUNTAIN COASTAL SLOPES. A VERY COLD TROUGH
OF LOW PRESSURE AND ITS COLD FRONT WILL DESCEND UPON SOUTHERN
CALIFORNIA FRIDAY AND MOVE THROUGH THE REGION SATURDAY. THE RAIN AND
SNOW WILL PEAK FRIDAY NIGHT AND SATURDAY MORNING THEN TURN MORE
SHOWERY IN NATURE. AT THE SAME TIME THE SNOW LEVEL WILL DROP FROM
ABOUT 4000 FEET AHEAD OF THE FRONT TO 2000 FEET BEHIND IT. SNOWFALL
AMOUNTS WILL RANGE FROM A DUSTING AT 2000 FEET OR SO...TO 20+ INCHES
AT SKI RESORT LEVELS. THE WINTER STORM WATCH HAS MORE DETAILS...
LAXWSWSGX. RAINFALL AMOUNTS WILL RANGE FROM 0.75 INCH AT THE COAST
TO UP TO 3+ INCHES IN THE MOUNTAIN COASTAL SLOPES. DURING THE PEAK
RAINFALL...A FEW LOCAL INTENSITIES COULD PRODUCE LOCAL FLOODING.
WINDS WILL BE STRONGEST JUST AHEAD AND ALONG THE FRONT FRIDAY
AFTERNOON THROUGH SATURDAY MORNING...AND STRONGEST IN THE MOUNTAINS
AND DESERTS. STRONG WINDS WILL BE MORE LOCALIZED IN THE NORTHWEST
FLOW BEHIND THE FRONT THROUGH SATURDAY EVENING. THUNDERSTORMS ARE
POSSIBLE AND MOST LIKELY ALONG AND BEHIND THE FRONT. THEY ARE NOT
EXPECTED TO BE SEVERE...BUT WILL CAUSE BRIEF HEAVY RAIN AND POSSIBLY
SOME HAIL. FOR MORE DETAILS ON ALL THESE IMPACTS...SEE LAXSPSSGX.
THE STORM MOVES OUT SATURDAY NIGHT WITH RAPIDLY IMPROVING WEATHER
SUNDAY AS HIGH PRESSURE BEGINS TO BUILD. ALTHOUGH SUNDAY AND MONDAY
MORNINGS WILL BE COLD WITH SOME VALLEY FROST. A BROAD BUT WEAK HIGH
PRESSURE RIDGE WILL DOMINATE OUR WEATHER PATTERN NEXT WEEK. THIS
WILL KEEP US FAIR AND RETURN US TO MORE SEASONAL TEMPERATURES.
&&
.AVIATION...
241530Z...DEEP MARINE LAYER WITH BASES AROUND 4-5K FT MSL...LOCALLY
2500 TO 3K FT. TOPS AROUND 5500 TO 6K FT. CLOUDS WILL COVER THE
COASTAL BASIN TO THE SLOPES AND DEEPEN SOME MORE TONIGHT TO AROUND
7K FT. BASES COULD DROP TO AROUND 2K FT WITH DRIZZLE OR LIGHT RAIN
POSSIBLE TONIGHT THROUGH FRIDAY MORNING. COLD FRONT MOVING DOWN THE
COAST EXPECTED TO MOVE IN FRIDAY NIGHT WITH HEAVY RAIN AT TIMES.
LOCAL GUSTY WEST WINDS OVER THE MOUNTAINS AND DESERTS.
.MARINE...
241530Z...GUSTY WINDS IN THE OUTER WATERS TO AROUND 20KT
TODAY...DECREASING A BIT FRIDAY...THEN INCREASING FRIDAY AFTERNOON
THROUGH THE NIGHT AS A COLD FRONT MOVES THROUGH WITH HEAVY RAIN AT
TIMES. SMALL CRAFT ADVISORY MAY BE ISSUED FOR FRIDAY NIGHT THROUGH
SATURDAY WITH INCREASING WINDS SATURDAY NIGHT. IN AND GUSTY WINDS
SHIFTING FROM SOUTHWEST TO NORTHWEST. THUNDERSTORMS POSSIBLE
SATURDAY THROUGH THE NIGHT. SEAS WILL INCREASE TO AROUND 10 FT
SATURDAY THROUGH SUNDAY...DECREASING SUNDAY AFTERNOON.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY EVENING
ABOVE 3500 FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN
DIEGO COUNTY MOUNTAINS.
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON ABOVE 3500 FEET FOR THE SAN BERNARDINO COUNTY
MOUNTAINS.
WINTER STORM WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING ABOVE 3000 FEET FOR THE APPLE AND LUCERNE VALLEYS.
PZ...NONE.
&&
PUBLIC...MM
AVIATION/MARINE...WHITLOWHazardous weather outlook, Feb 24, 5:05 AM PST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 505 AM PST THU FEB 24 2011 CAZ042-043-048-050-055>058-060>062-PZZ750-775-251400- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 505 AM PST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY. A COLD LOW PRESSURE SYSTEM WILL MOVE THROUGH SOUTHWEST CALIFORNIA LATE FRIDAY THROUGH SATURDAY NIGHT BRINGING MUCH LOWER TEMPERATURES...GUSTY WINDS...NUMEROUS SHOWERS...AND A SLIGHT CHANCE OF THUNDERSTORMS. SNOW LEVELS COULD BE QUITE LOW...POSSIBLY DOWN TO 2000 FEET OR LOCALLY LOWER IN HEAVIER SHOWERS. WINTER STORM WATCH FOR THE MOUNTAINS AND UPPER DESERTS FOR PORTIONS OF FRIDAY NIGHT THROUGH SATURDAY EVENING...SEE LAXWSWSGX. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
In the hours before
Special weather statement, Feb 24, 8:37 AM PST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 837 AM PST THU FEB 24 2011 CAZ042-043-048-050-055>058-060>062-251400- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 837 AM PST THU FEB 24 2011 ...COLD STORM SYSTEM FOR LATE FRIDAY THROUGH SATURDAY NIGHT... A COLD LOW PRESSURE SYSTEM...CURRENTLY NEAR VANCOUVER AND SEATTLE...IS MOVING SOUTHWARD ALONG THE WEST COAST AND IS EXPECTED TO BRING PERIODS OF HEAVY PRECIPITATION FRIDAY NIGHT THROUGH SATURDAY...ALONG WITH GUSTY WINDS...AND VERY COOL TEMPERATURES WITH VERY LOW SNOW LEVELS. SHOWERS ARE EXPECTED TO INCREASE FRIDAY...BECOMING HEAVY AT TIMES LATE FRIDAY NIGHT THROUGH SATURDAY MORNING AS THE COLD FRONT MOVES THROUGH SOUTHWEST CALIFORNIA. SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE FOR SATURDAY AFTERNOON AND EVENING...DECREASING LATE SATURDAY NIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY INTO SATURDAY EVENING. SNOW LEVELS NEAR 3500 TO 4000 FEET FRIDAY...WILL LOWER TO 2000 TO 2500 FEET SATURDAY AND SATURDAY NIGHT...LOCALLY LOWER IN HEAVIER SHOWERS. A WINTER STORM WATCH HAS BEEN ISSUED FOR THE MOUNTAINS AND UPPER DESERTS. A FLASH FLOOD WATCH MAY BE NEEDED FOR LOWER ELEVATIONS WEST OF THE MOUNTAINS FOR LATE FRIDAY NIGHT INTO SATURDAY. ADVISORY STRENGTH WINDS ARE POSSIBLE...MAINLY ON THE DESERT SLOPES OF THE MOUNTAINS FRIDAY MORNING THROUGH FRIDAY NIGHT...AND IN COASTAL AREAS AND SAN DIEGO COUNTY VALLEY AREAS LATE SATURDAY AFTERNOON INTO SATURDAY EVENING. IT WILL BE QUITE COOL SATURDAY WITH HIGH TEMPERATURES 20 TO 25 DEGREES BELOW AVERAGE...ONLY 40S AND LOWER 50S IN LOWER ELEVATION LOCATIONS. WATER EQUIVALENT RAINFALL TOTALS ARE EXPECTED TO RANGE FROM AROUND 0.75 TO 1.25 INCH NEAR THE COAST TO 2.5 TO 3.5 INCHES IN THE MOUNTAINS WITH O.5 TO 0.75 INCH IN THE UPPER DESERTS AND MOSTLY LESS THAN ONE QUARTER INCH IN THE LOWER DESERTS. IN THE MOUNTAINS...SNOWFALL OF 6 TO 12 INCHES IS POSSIBLE ABOVE 3500 FEET WITH LOCAL AMOUNTS OF 2 TO 3 FEET AT THE HIGHEST ELEVATIONS... MAINLY ABOVE 5500 FEET. SNOWFALL OF 3 TO 5 INCHES IS POSSIBLE IN PORTIONS OF THE UPPER DESERTS WITH LIGHT ACCUMULATIONS POSSIBLE IN INLAND VALLEY AREAS. WITH SUCH LOW SNOW LEVELS POSSIBLE...THIS WEATHER COULD BE DEADLY FOR UNPREPARED CAMPERS OR HIKERS. STAY TUNED TO NOAA WEATHER RADIO... THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:17 AM PST | Winter Storm Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 23 hr |
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.